Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 417, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2021, 7:02 PM CDT for Tillman County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 18, 2021, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tillman County, OK
The radar
The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WUUS54 KOUN 190002
SVROUN
OKC141-190045-
/O.NEW.KOUN.SV.W.0417.210719T0002Z-210719T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
702 PM CDT Sun Jul 18 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Tillman County in southwestern Oklahoma...
* Until 745 PM CDT.
* At 702 PM CDT, a severe thunderstorm was located near Hollister,
moving south at 10 mph. Strong winds from the storm may spread as
far west as Frederick.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frederick, Grandfield, Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3413 9876 3416 9883 3416 9886 3415 9887
3417 9887 3418 9891 3421 9895 3420 9897
3422 9899 3420 9901 3420 9906 3444 9903
3442 9868 3415 9867 3413 9869
TIME...MOT...LOC 0002Z 001DEG 10KT 3436 9883
HAIL...1.00IN
WIND...60MPH
$$
..speg.1 follow-up statement
804
WWUS54 KOUN 190040
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
740 PM CDT Sun Jul 18 2021
OKC141-190050-
/O.EXP.KOUN.SV.W.0417.000000T0000Z-210719T0045Z/
Tillman OK-
740 PM CDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TILLMAN COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.
LAT...LON 3413 9876 3416 9883 3416 9886 3415 9887
3417 9887 3418 9891 3421 9895 3420 9897
3422 9899 3420 9901 3420 9906 3444 9903
3442 9868 3415 9867 3413 9869
TIME...MOT...LOC 0040Z 001DEG 10KT 3426 9883
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:58 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 18, 6:58 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Norman OK 658 PM CDT Sun Jul 18 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Monday) Issued at 1246 PM CDT Sun Jul 18 2021 A NW to SE oriented stationary boundary is currently draped across central OK this afternoon. This will be the location where isolated to scattered showers and thunderstorms develop through this evening. The highest chances are expected over SE OK where both surface observation and vis satellite suggest enhanced convergence with cu fields developing. In addition to diurnal convection along the boundary, an ongoing thunderstorm complex moving out of west central KS should enter NW OK around 23-00Z. A narrow environment of deep layer shear and instability should be present across this area as it continues to track south southeastward into west central OK after dark. Damaging wind gusts could accompany these storms, along with marginally severe hail until midnight or so. Late tonight, the surface front will move southwestward as a quasi cold front. Stratus may redevelop by early Mon morning behind it but confidence in how long it will persist is low. Temps should be much more bearable behind it regardless, and if stratus does linger by this time tomorrow it could be similar to what NE OK is experiencing right now (upper 70s to low 80s). As far as PoPs are concerned for tomorrow, it appears most of the region will be impacted by drier mid to upper air/subsidence as a shortwave trough within northerly flow moves into central AR by mid day. The exception will be over the extreme west where a secondary perturbation within sfc upslope flow could result in additional showers and thunderstorms throughout the day but confidence is on the low side regarding this scenario. && .LONG TERM... (Monday night through next Saturday) Issued at 221 PM CDT Sun Jul 18 2021 There is at least a chance that afternoon convection could still affect the southwestern portion of the area Monday evening, but the best signal is pushing west of the forecast area by the time we get into the evening hours. Otherwise POPs will generally be confined to low POPs in the southeast at various times closer to the proximity of the broad mid-level through remaining just southeast of the area. The large mid-level anticyclone over the southwestern U.S. builds into the into the central and northern Plains bringing warmer temperatures and helping to cut off any significant chance of precipitation through most of the area (except perhaps the southeast). && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun Jul 18 2021 Scattered thunderstorms are expected through the evening over the southwestern half of Oklahoma. IFR ceilings will likely develop several hours before sunirse and last until late morning at many TAF sites. Winds will remain under 12 knots, generally from northeast to southeast. && .UPPER AIR... Issued at 1246 PM CDT Sun Jul 18 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 66 86 / 40 20 0 0 Hobart OK 71 87 65 87 / 50 30 10 0 Wichita Falls TX 74 89 68 89 / 50 30 10 0 Gage OK 69 84 63 86 / 50 30 0 0 Ponca City OK 68 86 64 85 / 20 20 0 0 Durant OK 74 88 68 89 / 60 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...09
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 307 PM CDT Sun Jul 18 2021 OKZ004>048-050>052-TXZ083>090-192015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 307 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of northwestern Oklahoma. The slight risk is northwest of a line from Arnett to Woodward to Alva. There is also a marginal risk of severe thunderstorms to the south and east of the slight risk and northwest of a line from Hollis to Cordell to Watonga to Medford. Showers and thunderstorms moving south through western Kansas will move into northwestern Oklahoma this afternoon and evening with some additional thunderstorms developing over northwestern Oklahoma. Some of these storms may be severe with wind gusts of 60 to 70 mph and hail to the size of quarters. The severe weather potential will linger into the evening before diminishing around midnight. Elsewhere, thunderstorms will be scattered across southern and western Oklahoma and western sections of north Texas through mid- evening. Although some of these storms could be strong, the severe weather potential is lower in these areas. Heavy rainfall will also be possible with any of the storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible on Monday and Tuesday with localized flooding as the only hazard. Thunderstorms will return on Thursday through Saturday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 18, 6:04 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
604 PM CDT Sun Jul 18 2021
OKZ014-182330-
Roger Mills OK-
604 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County
Until 630 PM CDT...
AT 559 PM CDT, a strong thunderstorm was located near Reydon, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3576 9998 3568 9969 3549 9985 3561 10000
3573 10000
TIME...MOT...LOC 2259Z 303DEG 10KT 3567 9994
..speg.Special weather statement, Jul 18, 6:08 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 608 PM CDT Sun Jul 18 2021 OKZ022-182345- Washita OK- 608 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita County Until 645 PM CDT... AT 603 PM CDT, a strong thunderstorm was located near Burns Flat, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3542 9924 3546 9897 3524 9890 3524 9922 TIME...MOT...LOC 2303Z 348DEG 9KT 3537 9912 ..speg.
Special weather statement, Jul 18, 6:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 PM CDT Sun Jul 18 2021
OKZ021-022-190000-
Washita OK-Beckham OK-
632 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Washita and east
central Beckham Counties Until 700 PM CDT...
AT 630 PM CDT, a strong thunderstorm was located 7 miles north of
Retrop, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3537 9928 3512 9913 3512 9941 3511 9941
3511 9944 3512 9944 3512 9946 3531 9949
TIME...MOT...LOC 2330Z 342DEG 13KT 3527 9937
..speg.Special weather statement, Jul 18, 6:39 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Sun Jul 18 2021
OKZ028-029-190015-
Cleveland OK-McClain OK-
639 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 715 PM CDT...
AT 636 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3520 9750 3532 9765 3538 9763 3538 9757
3537 9740
TIME...MOT...LOC 2336Z 291DEG 8KT 3533 9757
..speg.Special weather statement, Jul 18, 6:50 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
650 PM CDT Sun Jul 18 2021
OKZ027-190015-
Grady OK-
650 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady County Until
715 PM CDT...
AT 649 PM CDT, a strong thunderstorm was located near Pocasset,
moving southwest at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3529 9792 3518 9788 3502 9806 3508 9809
3527 9810
TIME...MOT...LOC 2349Z 63DEG 7KT 3522 9797
..speg.Special weather statement, Jul 18, 6:52 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
652 PM CDT Sun Jul 18 2021
OKZ037-190030-
Tillman OK-
652 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman County Until
730 PM CDT...
AT 649 PM CDT, a strong thunderstorm was located near Hollister,
moving south at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3416 9883 3416 9886 3415 9887 3417 9887
3418 9891 3421 9895 3420 9897 3421 9898
3422 9898 3444 9893 3442 9871 3414 9869
3413 9873 3413 9876
TIME...MOT...LOC 2349Z 4DEG 24KT 3436 9883
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jul 18, 7:19 PM CDT | Areal Flood Advisory | OUN | Cleveland | 4 hr |
| Jul 18, 7:23 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes | 4 hr |
| Jul 18, 7:27 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Jul 18, 7:36 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jul 18, 7:58 PM CDT | Special Weather Statement | OUN | Pontotoc | 32 min |
| Jul 18, 8:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jul 18, 8:56 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 49 min |
| Jul 18, 8:58 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 32 min |
| Jul 18, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 28 min |
| Jul 18, 9:59 PM CDT | Special Weather Statement | OUN | Tillman | 61 min |
| Jul 18, 10:03 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, McClain, Murray, Pottawatomie | 4 hr |
| Jul 18, 10:10 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 5 hr |
| Jul 18, 10:49 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 19, 12:18 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Jul 19, 1:03 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 19, 4:01 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Marshall, Murray, Stephens | 5 hr |
| Jul 19, 7:46 AM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 3 hr |
| Jul 19, 8:12 AM CDT | Flash Flood Warning | OUN | Johnston, Pontotoc | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.